Alert archive / Texas / Red Flag Warnings in 2012
Red Flag Warning 1, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Jan 15, 2012, 3:08 AM CST for 10 counties in Texas. It took effect at Jan 15, 2012, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2012, 3:08 AM CST (09:08 UTC)
- In effect from
- Jan 15, 2012, 11:00 AM CST
- Expired
- Jan 15, 2012, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Floyd County, TX, Hale County, TX, Hall County, TX, Lamb County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 72 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3486 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 293 m²/s²
- 0-3 km storm-relative helicity
- 404 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
717 WWUS84 KLUB 150908 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 308 AM CST SUN JAN 15 2012 TXZ021>025-027>030-160000- /O.UPG.KLUB.FW.A.0001.120115T1700Z-120116T0000Z/ /O.NEW.KLUB.FW.W.0001.120115T1700Z-120116T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD- 308 AM CST SUN JAN 15 2012 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS...AND A HIGH FIRE DANGER FOR THE EXTREME SOUTHERN TEXAS PANHANDLE AND ADJACENT PORTIONS OF THE SOUTH PLAINS AND ROLLING PLAINS... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...THE EXTREME SOUTHERN TEXAS PANHANDLE AND ADJACENT PORTIONS OF THE SOUTH PLAINS AND ROLLING PLAINS. * WIND...SOUTHWESTERLY WINDS WILL BECOME SUSTAINED AT 20 TO 25 MPH BY LATE SUNDAY MORNING AND SUBSIDE AROUND SUNSET. * HUMIDITY...VALUES WILL FALL TO BETWEEN 10 AND 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. && $$ TXZ031-160000- /O.NEW.KLUB.FW.W.0001.120115T1700Z-120116T0000Z/ MOTLEY- 308 AM CST SUN JAN 15 2012 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS...AND A HIGH FIRE DANGER FOR THE EXTREME SOUTHERN TEXAS PANHANDLE AND ADJACENT PORTIONS OF THE SOUTH PLAINS AND ROLLING PLAINS... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING. * AFFECTED AREA...THE EXTREME SOUTHERN TEXAS PANHANDLE AND ADJACENT PORTIONS OF THE SOUTH PLAINS AND ROLLING PLAINS. * WIND...SOUTHWESTERLY WINDS WILL BECOME SUSTAINED AT 20 TO 25 MPH BY LATE SUNDAY MORNING AND SUBSIDE AROUND SUNSET. * HUMIDITY...VALUES WILL FALL TO BETWEEN 10 AND 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
992 WWUS84 KLUB 152049 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 249 PM CST SUN JAN 15 2012 TXZ021>025-027>031-160000- /O.CON.KLUB.FW.W.0001.000000T0000Z-120116T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-MOTLEY- 249 PM CST SUN JAN 15 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE EXTREME SOUTHERN TEXAS PANHANDLE AND ADJACENT PORTIONS OF THE SOUTH PLAINS AND ROLLING PLAINS... * AFFECTED AREA...THE EXTREME SOUTHERN TEXAS PANHANDLE AND ADJACENT PORTIONS OF THE SOUTH PLAINS AND ROLLING PLAINS * WIND...SOUTHWESTERLY WINDS SUSTAINED AT 20 TO 30 MPH WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON AND SUBSIDE AROUND SUNSET THIS EVENING. * HUMIDITY...VALUES WILL FALL TO BETWEEN 8 AND 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Jan 14, 11:34 PM CST, 3 hours 34 minutes earlier.
Area forecast discussion, Jan 14, 11:34 PM CST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1134 PM CST SAT JAN 14 2012 .AVIATION... SURFACE LOW PRESSURE TROUGH WILL DEEPEN ON SUNDAY...AND THE LATEST PROJECTIONS ARE DEEPER THAN PREVIOUS INDICATING SLIGHTLY STRONGER WIND SPEED POTENTIAL BY MIDDAY SUNDAY. MODEST SOUTH TO SOUTHWEST COMPONENT FIRST HALF OF TAF PERIOD OTHERWISE WITH VFR CONTINUING. RMCQUEEN && .PREV DISCUSSION... /ISSUED 547 PM CST SAT JAN 14 2012/ AVIATION... A SURFACE LOW PRESSURE TROUGH WILL DEEPEN OVER THE TEXAS PANHANDLE IN THE COMING 24 HOURS AS WEST TO SOUTHWEST FLOW ALOFT INCREASES. THIS WILL WASH OUT A WEAK STATIONARY SURFACE FRONT OVER THE TEXAS SOUTH PLAINS AREA LATER THIS EVENING AND EARLY SUNDAY MORNING WITH INCREASING SOUTHWEST BREEZES...ESPECIALLY BY LATE SUNDAY MORNING AND AFTERNOON. VFR WILL CONTINUE TO DOMINATE OTHERWISE. RMCQUEEN PREV DISCUSSION... /ISSUED 256 PM CST SAT JAN 14 2012/ SHORT TERM... BEAUTIFUL DAY WAS ONGOING WITH LIGHT WINDS AND SUNNY SKIES ACROSS THE AREA. A WEAK COLD FRONT THAT MOVED IN FROM THE NORTHEAST EARLIER HAS NOW STALL ROUGHLY ALONG A TULIA TO ABERNATHY TO JAYTON LINE...WITH ONLY MINOR COOLING IN ITS WAKE. THIS FRONT WILL GRADUALLY WASH OUT TONIGHT AS INCREASING LOW/MID LEVEL SOUTHWESTERLY FLOW DEVELOPS IN ADVANCE OF A SHORTWAVE TROUGH THAT WILL PASS OVER THE AREA ON SUNDAY. CONTINUED DRY LOW-LEVELS COUPLED WITH MOSTLY CLEAR SKIES /AT LEAST THROUGH THE FIRST HALF OF THE NIGHT/ WILL YIELD A COOL NIGHT NEAR SEASONAL NORMS. SUNDAY WILL BRING ANOTHER MILD DAY...BUT WITH INCREASING SOUTHWESTERLY WINDS AND PASSING MID/UPPER CLOUDINESS. A SFC TROUGH WILL DEVELOP IN THE LEE OF THE CENTRAL/SOUTHERN ROCKIES...WITH THE TIGHTEST SFC GRADIENT ACROSS THE NORTHERN AND EASTERN ZONES. AT THE SAME TIME..850 MB WINDS WILL INCREASE INTO THE 25 TO 35 KT RANGE WHILE 700 MB WINDS CLIMB TO AROUND 40 KTS. ALTHOUGH MIXING WILL BE RATHER LIMITED...IN PART BY THE PASSING CLOUDS...THE COMBINATION OF THE TIGHTENING PRESSURE GRADIENT AND THE STRENGTHENING LOW/MID LEVEL FLOW WILL RESULT IN AFTERNOON WINDS SUSTAINED IN THE 20 TO 30 MPH RANGE FOR MOST OF THE FA. WOULD NOT EVEN BE SURPRISED TO SEE A FEW SPOTS ACROSS THE NW ZONES FLIRT WITH THE LOW END OF ADVISORY LEVELS. THESE DOWNSLOPING WINDS WILL PUSH TEMPERATURES ABOUT 15 DEGREES ABOVE AVERAGE...WELL INTO THE 60S...PERHAPS LOWER 70S SOUTH AND EAST IF CLOUD COVER IS NOT TOO EXTENSIVE. LONG TERM... NO SIG CHANGES FROM PREVIOUS FCST AS 12Z MODEL RUNS CONTINUE TO PROMOTE A PROGRESSIVE GENERALLY LOW AMPLITUDE UPPER LEVEL PATTERN THROUGH THE WEEK. THIS PATTERN WILL KEEP COLD AIR LOCKED OVER CANADA AND THE NORTHERN TIER OF THE CONUS WITH A LITTLE BIT OF COOL AIR MAKING IT THIS FAR SOUTH MIDWEEK BEHIND A SHORT WAVE TROUGH THAT IS STILL EXPECTED TO BRING WINDY CONDITIONS TO THE FCST AREA MONDAY. STILL LOOKING LIKE WIND ADVISORY CRITERIA LIKELY TO BE MET MONDAY AFTERNOON WITH TIGHTENING MSLP AND GEOPOTENTIAL HEIGHT GRADIENT AS WELL AS A 60KT 700 MB JET STREAK MOVING ACROSS THE SRN HIGH PLAINS. AFTER BRIEF COOL SPELL TUESDAY WILL SEE TEMPS REBOUND TOWARD THE END OF THE WEEK WITH HIGH TEMPS APPROACHING 15 DEGREES WARMER THAN NORMAL. FIRE WEATHER... WARM...DRY AND WINDY CONDITIONS WILL CREATE ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF THE AREA ON SUNDAY AFTERNOON. THOUGH MUCH OF THE AREA WILL EXPERIENCE SUSTAINED SOUTHWESTERLY WINDS IN THE 20 TO 30 MPH RANGE ON SUNDAY AFTERNOON...THE DRIEST CONDITIONS /RH VALUES OF 10 TO 15 PERCENT/ ARE EXPECTED TO BE CONFINED TO THE SOUTHWEST PANHANDLE AND NORTHERN SOUTH PLAINS...WHERE A FIRE WEATHER WATCH HAS BEEN POSTED. LIMITED FUELS AND RELATIVELY RECENT PRECIPITATION WILL MITIGATE THE OVERALL RISK SOMEWHAT...BUT WITH A HIGH FIRE DANGER AND 1 HR FUEL MOISTURE OF 3-4 PERCENT ALREADY PROJECTED ACROSS THE NW ZONES TODAY...THINK DORMANT 1 TO 10 HR FUELS ARE SUFFICIENT TO SUPPORT A HIGH FIRE DANGER AND JUSTIFY A FIRE WEATHER WATCH. CRITICAL FIRE CONDITIONS SHOULD QUICKLY COME TO AN END SUNDAY EVENING AS WINDS DECREASE AND HUMIDITIES CLIMB. MODELS CONTINUE TO INDICATE HIGHER DEW POINTS MOVING INTO THE FCST AREA AS MID LEVEL MOISTURE GETS MIXED DOWN TO THE SFC ALONG WITH THE STRONGER WINDS MONDAY. AS A RESULT WILL CONTINUE TO FCST MIN RH MONDAY AFTN IN THE 20 TO 30 PCT RANGE. SO ATTM CRITICAL FIRE WEATHER CONDITIONS UNLIKELY TO BE MET DESPITE EASILY REACHING CRITERIA ON THE WINDS. THE REMAINDER OF THE WEEK LOOKS TO BE A BREEZY ONE...PARTICULARLY TOWARDS THURSDAY AND FRIDAY. MILD TEMPS MAY ALSO LEAD TO LOW HUMIDITY. WILL BE SOMETHING TO WATCH AS THE WEEK PROGRESSES. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 25 66 32 63 26 / 0 0 0 10 0 TULIA 25 65 32 63 27 / 0 0 0 10 0 PLAINVIEW 25 66 33 65 28 / 0 0 0 10 0 LEVELLAND 27 69 37 67 29 / 0 0 0 0 0 LUBBOCK 27 69 36 68 29 / 0 0 0 0 0 DENVER CITY 27 71 39 68 31 / 0 0 0 0 0 BROWNFIELD 27 70 38 68 31 / 0 0 0 0 0 CHILDRESS 30 70 37 72 30 / 0 0 0 0 0 SPUR 28 69 39 70 33 / 0 0 0 0 0 ASPERMONT 30 69 43 71 36 / 0 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM 11 AM CST SUNDAY THROUGH SUNDAY AFTERNOON FOR THE FOLLOWING ZONES: TXZ021>025-027>030. && 99/99/05
Hazardous weather outlook, Jan 14, 3:09 AM CST, 23 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 309 AM CST SAT JAN 14 2012 TXZ021>044-150915- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 309 AM CST SAT JAN 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SOUTHWEST TO WESTERLY WINDS WILL INCREASE TO SUSTAINED SPEEDS OF 30 MPH OR GREATER OVER PARTS OF THE OUTLOOK AREA SUNDAY AFTERNOON...AND ESPECIALLY MONDAY. THESE WINDS WILL RESULT IN PATCHY BLOWING DUST AND ELEVATED TO BRIEFLY CRITICAL FIRE WEATHER.
Nearby
Red Flag Warnings in Texas, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.